Alert archive / Tennessee / Flash Flood Warnings in 2010

Flash Flood Warning 206, NWS Memphis, TN

June 28, 20104 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Jun 28, 2010, 5:49 PM CDT for 4 counties in Tennessee. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2010, 5:49 PM CDT (22:49 UTC)
Expired
Jun 28, 2010, 7:32 PM CDT
In force
103 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crockett County, TN, Gibson County, TN, Haywood County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:13 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 28, 3:13 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT MON JUN 28 2010

.DISCUSSION...

CURRENTLY...A COLD FRONT IS LOCATED ALONG A BOWLING GREEN KY TO
WALNUT RIDGE LINE AT 19Z. ISOLD TO SCT THUNDERSTORMS HAVE STARTED
TO DEVELOP ALONG AND AHEAD OF THE FRONT WHERE A VERY UNSTABLE
ATMOSPHERE IS IN PLACE...HIGHLIGHTED BY SURFACE DEWPOINTS IN THE
LOWER 70S...LIFTED INDEX VALUES OF -5C TO -8C AND SBCAPES OF
2000-4000 J/KG.

THIS EVENING THROUGH TUESDAY...THE COLD FRONT WILL WORK SOUTH TO
ROUGHLY ALONG I-40 BY 12Z TUESDAY. WILL TAPER POPS FROM NORTH TO
SOUTH WITH GREATEST CHANCES OVERNIGHT ALONG AND SOUTH OF
I-40...ESPECIALLY ACROSS NORTH MISSISSIPPI. WIND SHEAR AND MID
LEVEL WINDS WILL REMAIN WEAK SO EXPECT PULSE TYPE STORMS WITH
ISOLD DAMAGING WINDS. THE 18Z KLZK SOUNDING HAS WBZ AROUND 12 KFT
AND THE FREEZING LINE AROUND 15 KFT SO HAIL IS LESS OF A THREAT.
COVERAGE WILL PROBABLY DIMINISH TOWARD MIDNIGHT. SLIGHTLY DRIER
AIR WILL BEGIN TO WORK INTO THE VERY NORTHERN COUNTIES SO LOWS MAY
DROP BELOW 70 ALONG THE NORTHERN SECTIONS. ALONG AND SOUTH OF THE
FRONT EXPECT HUMID CONDS TO CONTINUE WITH LOWS IN THE MID 70S. ON
TUESDAY THE FRONT WILL SAG SLOWLY SOUTH ACROSS NORTH MISSISSIPPI.
EXPECT AREAL COVERAGE TO INCREASE DURING PEAK HEATING IN THE AFTN
WHEN LIFTED INDEX VALUES REACH -6C AND SBCAPE CLIMB TO 3000 J/KG.
MUCH DRIER AIR WILL BE WORKING INTO THE NORTHERN HALF OF THE MID
SOUTH WITH DEWPOINTS FALLING INTO THE 60S RESULTING IN MUCH MORE
COMFORTABLE HUMIDITIES. HIGHS WILL BE SEASONABLY WARM AROUND 90.

TUESDAY NIGHT THROUGH WEDNESDAY...THE FRONT WILL STALL JUST SOUTH
OF THE AREA. WILL KEEP A SMALL POP BASICALLY SOUTH OF A TUPELO TO
CLARKSDALE LINE. MEANWHILE UPPER LEVEL RIDGING WILL BE BUILDING
INTO NORTHERN AREA OF THE MID SOUTH WITH MOSTLY CLEAR SKIES AND
CONTINUED LOWER HUMIDITY LEVELS. LOWS TUESDAY NIGHT WILL RANGE
FROM THE MID 60S NORTH TO LOWER 70S SOUTH. HIGHS ON WEDNESDAY WILL
RANGE FROM THE MID TO UPPER 80S NORTH TO AROUND 90 SOUTH.

THURSDAY TO SATURDAY...AN UPPER LEVEL RIDGE WILL DOMINATE THE
WEATHER SCENE ACROSS THE MID SOUTH WITH RAIN FREE
CONDS...COMFORTABLE HUMIDITIES AND A GOOD DEAL OF SUNSHINE.
HUMIDITY LEVELS WILL BE QUITE COMFORTABLE ACROSS THE ENTIRE MID SOUTH
THURSDAY AND FRIDAY AS THE FRONT IS PUSHED FURTHER SOUTH AND LOWER
DEWPOINTS WORK INTO EVEN NORTH MISSISSIPPI. HIGHS WILL WARM INTO
THE LOWER 90S BY FRIDAY. HUMIDITY LEVELS WILL START TO CLIMB
SLIGHTLY ON SATURDAY AS THE UPPER RIDGE SHIFTS SLIGHTLY EAST
ALLOWING HIGHER DEWPOINTS INTO THE AREA FROM THE SOUTH.

SUNDAY AND MONDAY...MODELS HAVE COME INTO BETTER AGREEMENT DURING
THIS TIME FRAME. THE GEM...ECMWF AND GFS ALL HAVE THE REMNANTS OF
ALEX MOVING DEEP INTO MEXICO...AS DEPICTED BY THE OFFICIAL NHC
TRACK. MEANWHILE THE ECMWF AND GFS BOTH HAVE THE RIDGE OVER THE MID
SOUTH MOVING SLIGHTLY TO THE EAST AND WEAKENING A LITTLE ALLOWING
SOME GULF MOISTURE TO WORK UP INTO AT LEAST WESTERN PARTS OF THE
MID SOUTH. THE GEM ON THE OTHER HAD HAS THE RIDGE CENTERED OVER
THE MID SOUTH. WILL GO AHEAD AND ADD A 20 POP TO WESTERN AREAS FOR
SUN AND MON WITH SEASONABLY WARM TEMPS CONTINUING.

SJM

&&

.AVIATION...

18Z TAFS

PUSHED BACK VCTS AT ALL SITES A COUPLE OF HOURS FROM PREVIOUS
TAFS. CONVECTION IS BEGINNING TO FIRE IN PORTIONS OF NORTHWEST
TENNESSEE WITH BETTER INSTABILITY AS A SURFACE COLD FRONT
CONTINUES TO SLOWLY SLIDE TO THE SOUTH THROUGH THE AREA. KEPT VFR
CIGS AT ALL SITES AND KEPT TEMPO TSRA OUT FOR NOW.

KEPT TEMPOS IN FOR PATCHY FOG AT KMKL AND KTUP. LAV GUIDANCE
DEPICTS LIGHT AND VARIABLE WINDS WITH VERY LOW DEWPOINT
DEPRESSIONS...WHICH WOULD BE ENHANCED WITH ANY PRECIPITATION.

CCD

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  91  71  89 /  40  20  10  10
MKL  71  90  67  87 /  30  10  10  10
JBR  71  89  67  89 /  20  10  10  10
TUP  75  91  71  90 /  50  50  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
     LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CHESTER-DECATUR-
     FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-MCNAIRY-
     SHELBY-TIPTON.

&&
Hazardous weather outlook, Jun 28, 5:37 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT MON JUN 28 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-300045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
537 PM CDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT SOUTH OF A HARRISBURG ARKANSAS TO
HUNTINGDON TENNESSEE LINE THROUGH 7 PM WHERE DANGEROUS HEAT
INDICES AROUND 105 DEGREES CAN BE EXPECTED.

SOME STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE THROUGH MIDNIGHT MAINLY SOUTH OF A
HARRISBURG ARKANSAS TO PARIS TENNESSEE LINE. HEAVY RAINFALL MAY
ALSO RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME STRONG TO PERHAPS SEVERE THUNDERSTORMS WITH DAMAGING WINDS
ALONG A COLD FRONT WILL BE POSSIBLE SOUTH OF A FORREST CITY
ARKANSAS TO CORINTH MISSISSIPPI LINE TUESDAY AFTERNOON AND EVENING.
HEAVY RAINFALL MAY ALSO RESULT IN LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN A FEW LOCATIONS MAINLY SOUTH
OF A HARRISBURG ARKANSAS TO PARIS TENNESSEE LINE THROUGH MIDNIGHT
TONIGHT.

SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF A FORREST CITY ARKANSAS
TO CORINTH MISSISSIPPI LINE TUESDAY AFTERNOON AND EVENING.

MBS

In the hours before

Local storm report, Jun 28, 5:12 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
512 PM CDT MON JUN 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     9 NE FULTON             34.35N 88.29W
06/28/2010                   ITAWAMBA           MS   LAW ENFORCEMENT

            TREES DOWN ON FAIRVIEW BANNER RD.

0436 PM     HAIL             5 E TREBLOC             33.83N 88.76W
06/28/2010  E1.00 INCH       CHICKASAW          MS   PUBLIC

            QUARTER HAIL AND 30 MPH WINDS AT KNOX GROCERY OFF OF
            BRAND-UNA ROAD

&&

ZEI
Special weather statement, Jun 28, 5:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT MON JUN 28 2010

ARZ035-048-282300-
CROSS AR-ST. FRANCIS AR-
517 PM CDT MON JUN 28 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...
  NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF FAIR OAKS AT 517 PM CDT...
MOVING EAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...PARKIN...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

TLSJR
Special weather statement, Jun 28, 5:18 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT MON JUN 28 2010

MSZ015-021>023-282300-
PONTOTOC MS-YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
518 PM CDT MON JUN 28 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 17 MILES EAST OF BANNER TO 4
MILES SOUTHEAST OF COFFEEVILLE AT 518 PM CDT...MOVING SOUTHEAST AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...PONTOTOC AND YALOBUSHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 28, 5:24 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CDT MON JUN 28 2010

TNZ048>050-052-089-090-282315-
LAUDERDALE TN-FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-TIPTON TN-
524 PM CDT MON JUN 28 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WAS LOCATED FROM 6 MILES
NORTHWEST OF BROWNSVILLE TO 7 MILES EAST OF BRIGHTON AT 524 PM CDT...
MOVING EAST AT 15 MPH.

PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD...LAUDERDALE...MADISON AND
TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD
MONITOR THIS STORM CLOSELY.

TLSJR
Special weather statement, Jun 28, 5:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT MON JUN 28 2010

TNZ020-050>052-282315-
CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN-
525 PM CDT MON JUN 28 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF ALAMO AT 526 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR HUMBOLDT...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Jun 28, 5:27 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT...COR
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT MON JUN 28 2010

CORRECTED FOR WEATHER CONDITIONS

TNZ048>050-052-089-090-282315-
LAUDERDALE TN-FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-TIPTON TN-
527 PM CDT MON JUN 28 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 6 MILES NORTHWEST OF
BROWNSVILLE TO 7 MILES EAST OF BRIGHTON AT 524 PM CDT...MOVING EAST
AT 15 MPH.

PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD...LAUDERDALE...MADISON AND
TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...SHOULD
MONITOR THIS STORM CLOSELY.

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:48 AM CDTHeat AdvisoryMEGChester, Decatur, Fayette, Hardeman, Hardin, Haywood and 5 more16 hr
Jun 28, 2:25 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe50 min
Jun 28, 2:50 PM CDTSevere Thunderstorm WarningMEGItawamba40 min
Jun 28, 4:24 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe51 min

Nearby

Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.